Advertisement - Hide this advert





Author Topic: Quinolones and tendon ruptures  (Read 1505 times)

0 Members and 1 Guest are viewing this topic.

Offline Stuart Rulka

  • Forum Faithful
  • ****
  • Posts: 217
  • Liked: 252
Quinolones and tendon ruptures
« on: October 27, 2013, 10:03:05 PM »
Anybody experienced tendon ruptures with a history of having taken quinolone antibiotics eg. Ciprofloxacin?
Stuart Rulka
Complete RQT Aug2 2013
Surgery Aug3 2013
Resumed work Aug6 2013

Offline fishy

  • Regular Poster
  • ***
  • Posts: 144
  • Liked: 310
Re: Quinolones and tendon ruptures
« Reply #1 on: October 28, 2013, 11:20:35 PM »
OS concurs with me that my taking 14 years of a statin for cholesterol may have contributed to my RPT.  I am an active, 66 yo male.  Statins can affect the long muscles with cramping and I would get terrible cramps (mostly in my lats)....I ran dozens of marathons and my quads were well configured from decades of running.  But at no time did I take quinolone...
Take care,  Bob

Offline carkeltom

  • Regular Poster
  • ***
  • Posts: 118
  • Liked: 188
Re: Quinolones and tendon ruptures
« Reply #2 on: October 29, 2013, 04:28:26 AM »
No Quinolones for me, but I had started taking Prednisone three days prior to my bilateral patellar tendon rupture.  My OS said I would have had to have been a long time steroid user though to affect my tendons and three days of a z pack didnt play a part.

Tom
Bilateral patellar tendon rupture 7/19/13

Offline Stuart Rulka

  • Forum Faithful
  • ****
  • Posts: 217
  • Liked: 252
Re: Quinolones and tendon ruptures
« Reply #3 on: October 29, 2013, 05:39:09 PM »
Bob, we are similar in age and it seems activity level. My OS felt very strong quads and possibly micro-tears from years of stress were a factor in my rupture. Golden years indeed!  My muscle cramps may have been linked to anti hypertensives causing a drop in Potassium levels, but did not contribute directly.
Tom, given the odds of sustaining a bilateral rupture one has to wonder about contributing factors. A physician friend of mine was talking about antibiotics being a predisposing factor and was looking for feedback.

Thank you both.
Stuart Rulka
Complete RQT Aug2 2013
Surgery Aug3 2013
Resumed work Aug6 2013